MAUDE Adverse Event Report: ABBOTT VASCULAR RX TREK; CORONARY DILATATION CATHETER

ABBOTT VASCULAR RX TREK; CORONARY DILATATION CATHETER
Model Number 1012273-20
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.In this case, the device was prepped prior to use without issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported difficulty to advance and balloon rupture appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the balloon catheter encountered resistance the 90% stenosed and moderately tortuous anatomy.It is likely that with the multiple inflations the balloon became weak or damaged against the anatomy resulting in the low balloon rupture during the third inflation.The balloon was inflated twice prior to the balloon rupture without any issues noted.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed and moderately tortuous lesion in the distal right coronary artery.A 2.75x20mm trek rx balloon dilatation catheter (bdc) was prepared per the instructions for use.The bdc was being used for pre-dilatation and during advancement resistance with the anatomy was felt.Once at the lesion site, the balloon ruptured during the third inflation at 12 atmospheres.The dilatation was sufficient and the procedure was successfully completed with the deployment of an unspecified stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
RX TREK
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9955736
Report Number2024168-2020-03626
Device Sequence Number2718260
Product Code LOX
UDI-Device Identifier08717648138379
UDI-Public08717648138379
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1012273-20
Device Catalogue Number1012273-20
Device Lot Number80209G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1